Journal of Applied Mathematics

A Hofer-Type Norm of Hamiltonian Maps on Regular Poisson Manifold

Dawei Sun and Zhenxing Zhang

Full-text: Open access

Abstract

We define a Hofer-type norm for the Hamiltonian map on regular Poisson manifold and prove that it is nondegenerate. We show that the L 1 , -norm and the L -norm coincide for the Hamiltonian map on closed regular Poisson manifold and give some sufficient conditions for a Hamiltonian path to be a geodesic. The norm between the Hamiltonian map and the induced Hamiltonian map on the quotient of Poisson manifold ( M , { · , · } ) by a compact Lie group Hamiltonian action is also compared.

Article information

Source
J. Appl. Math., Volume 2014 (2014), Article ID 879196, 9 pages.

Dates
First available in Project Euclid: 2 March 2015

Permanent link to this document
https://projecteuclid.org/euclid.jam/1425305640

Digital Object Identifier
doi:10.1155/2014/879196

Mathematical Reviews number (MathSciNet)
MR3191140

Zentralblatt MATH identifier
07010786

Citation

Sun, Dawei; Zhang, Zhenxing. A Hofer-Type Norm of Hamiltonian Maps on Regular Poisson Manifold. J. Appl. Math. 2014 (2014), Article ID 879196, 9 pages. doi:10.1155/2014/879196. https://projecteuclid.org/euclid.jam/1425305640


Export citation

References

  • H. Hofer, “On the topological properties of symplectic maps,” Proceedings of the Royal Society of Edinburgh. Section A, vol. 115, no. 1-2, pp. 25–38, 1990.
  • C. Viterbo, “Symplectic topology as the geometry of generating functions,” Mathematische Annalen, vol. 292, no. 4, pp. 685–710, 1992.
  • L. Polterovich, “Symplectic displacement energy for Lagrangian submanifolds,” Ergodic Theory and Dynamical Systems, vol. 13, no. 2, pp. 357–367, 1993.
  • F. Lalonde and D. McDuff, “The geometry of symplectic energy,” Annals of Mathematics, vol. 141, no. 2, pp. 349–371, 1995.
  • A. Pedroza, “Induced Hamiltonian maps on the symplectic quotient,” Differential Geometry and Its Applications, vol. 26, no. 5, pp. 503–507, 2008.
  • H. Hofer and E. Zehnder, Symplectic Invariants and Hamiltonian Dynamics, Birkhäuser, Basel, Switzerland, 1994.
  • J. E. Marsden and T. S. Ratiu, Introduction to Mechanics and Symmetry, vol. 17 of Texts in Applied Mathematics, Springer, New York, NY, USA, 1994.
  • F. Lalonde and L. Polterovich, “Symplectic diffeomorphisms as isometries of Hofer's norm,” Topology, vol. 36, no. 3, pp. 711–727, 1997.
  • M. Bialy and L. Polterovich, “Geodesics of Hofer's metric on the group of Hamiltonian diffeomorphisms,” Duke Mathematical Journal, vol. 76, no. 1, pp. 273–292, 1994.
  • Y. M. Long, “Geodesics in the compactly supported Hamiltonian diffeomorphism group,” Mathematische Zeitschrift, vol. 220, no. 2, pp. 279–294, 1995.
  • F. Lalonde and D. McDuff, “Hofer's \emphL$^{\infty }$-geometry: energy and čommentComment on ref. [11a?]: We split this reference to [11a,11b?]. Please check.stability of Hamiltonian flows, part I,” Inventiones Mathematicae, vol. 122, no. 1, pp. 1–33, 1995.
  • F. Lalonde and D. McDuff, “Hofer's \emphL$^{\infty }$-geometry: energy and stability of Hamiltonian flows, part II,” Inventiones Mathematicae, vol. 122, no. 1, pp. 35–69, 1995.
  • Y.-G. Oh, “Chain level Floer theory and Hofer's geometry of the Hamiltonian diffeomorphism group,” Asian Journal of Mathematics, vol. 6, no. 4, pp. 579–624, 2002.
  • L. Polterovich, The Geometry of the Group of Symplectic Diffeomorphisms, Lectures in Mathematics ETH Zürich, Birkhäuser, Basel, Switzerland, 2001.
  • A. Banyaga, The Structure of Classical Diffeomorphism Groups, vol. 400 of Mathematics and Its Applications, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1997.
  • J.-P. Ortega and T. S. Ratiu, Momentum Maps and Hamiltonian Reduction, vol. 222 of Progress in Mathematics, Birkhäuser, Boston, Mass, USA, 2004. \endinput